Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 163, NWS Shreveport, LA

May 11, 20174 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 11, 2017, 8:44 PM CDT for 4 counties in Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 11, 2017, 8:44 PM CDT (01:44 UTC)
Expired
May 11, 2017, 9:34 PM CDT
In force
50 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Nacogdoches County, TX, Rusk County, TX, San Augustine County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 97 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 2:43 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 1.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2017-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1602 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2017-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1602 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.9
Supercell composite
7.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:31 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, May 11, 6:31 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
631 PM CDT Thu May 11 2017

.AVIATION...
...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM CDT...
Scattered to numerous SHRA/TSRA have been intermittently impacting
kggg and ktyr this evening, and will likely continue for the next
few hours before shifting to the east. Elsewhere, -SHRA with
intermittent thunder has been plaguing ktxk. The main bulk of the
precipitation activity will gradually push east-northeast this
evening, thus affecting kshv and ktxk within half-hour, and keld
and kmlu in the next 2-3 hours. The only uncertainty is klfk as
computer models hint at the precipitation remaining to the north
and northwest of the said TAF, which has been the case as of late.
Will opt to maintain a VCTS for now and amend as necessary.
Overnight once the precipitation demises, CIGS will deteriorate to
MVFR-IFR CIGS along with MVFR-IFR fog development. Although the
bulk of the precipitation will be ending late tonight, can not
rule out lingering -SHRA to impact just about any terminal
tomorrow morning-afternoon.

&&

.PREV DISCUSSION... /issued 254 PM CDT Thu May 11 2017/

UPDATE...
Severe Watch 209 has been issued for much of the SHV CWA until 10
PM. Storms continue to intensify, especially to our w where upper
level support is stronger. Expect the same in our area over the
next few hours as the dryline and trof push ewd. /12/

PREV DISCUSSION... /issued 214 PM CDT Thu May 11 2017/

DISCUSSION...
Dryline has made some ewd progress over the last few hrs, but is
still well w of the I-35 corridor. Hard to say whether the
dryline will make it into our are before being caught by the cold
front, but regardless, ongoing convection continues to increase in
coverage and intensity. Will likely be looking at a SVR watch
issuance within the next hour or so.

Models consistently indicate that an organized area of storms will
be ongoing by later this afternoon, which will slowly push s and
ewd into Deep E TX/N central LA tonight. Severe threat to diminish
with time, as upper flow becomes nearly parallel to the sfc front.
Models still show a fair amount of post-frontal rainfall as the
upper low moves sewd across AR. Sfc high pressure will work its
way swd into the region early Saturday morning, bringing clearing
skies and drier air to make for a very nice weekend.

Temps to warm rapidly during the weekend, despite the recent
fropa. Upper ridge will drift back ovhd through Monday, before our
next storm system brings swly flow aloft back to our region. Rain
chances to come back to the fcst by late Tuesday/early Wednesday.
/12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  79  60  82 /  80  30  10   0
MLU  67  80  60  80 /  70  40  20   0
DEQ  60  76  54  80 /  70  40  10   0
TXK  62  76  56  79 /  80  40  10   0
ELD  64  77  57  80 /  80  40  20   0
TYR  61  78  57  81 /  60  20  10   0
GGG  64  78  58  81 /  70  20  10   0
LFK  67  81  60  84 /  60  20  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

29/12
Hazardous weather outlook, May 11, 6:29 PM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
629 PM CDT Thu May 11 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>013-017>019-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-122330-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Sabine-Natchitoches-Winn-McCurtain-
Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-
Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-
San Augustine-
629 PM CDT Thu May 11 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Tonight...

A Severe Thunderstorm Watch is in effect until 10 pm CDT this
evening. Severe thunderstorms will continued to develop this
evening into tonight, as a cold front and an upper level low
pressure  system moves across the Four-State Region. Large hail,
damaging wind gusts, locally moderate to heavy rainfall and
isolated tornadoes will be the main threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Showers and perhaps a few thunderstorms may linger Friday morning,
before dissipating later in the day. Otherwise, no hazardous
weather is expected through the remainder of the forecast period.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters will be needed this evening into
tonight.

LAZ014-020>022-122330-
Ouachita-Grant-Caldwell-La Salle-
629 PM CDT Thu May 11 2017

This Hazardous Weather Outlook is for portions of north central
Louisiana.

.DAY ONE...Tonight...

As scattered to numerous showers and thunderstorms push east
northeast towards central Louisiana later tonight, a few of the
storms could become strong and briefly produce small hail and
gusty winds. In addition, moderate rainfall will be a possibility.
Otherwise, the threat for widespread significant severe weather
will be low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Showers and perhaps a few thunderstorms may linger Friday morning,
before dissipating later in the day. Otherwise, no hazardous
weather is expected through the remainder of the forecast period.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters will be needed this evening into
tonight

In the hours before

Special weather statement, May 11, 7:47 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Shreveport LA
747 PM CDT THU MAY 11 2017

ARZ060-061-120100-
Hempstead AR-Nevada AR-
747 PM CDT THU MAY 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HEMPSTEAD AND
NORTHERN NEVADA COUNTIES UNTIL 800 PM CDT...

At 747 PM CDT, Doppler radar was tracking a strong thunderstorm near
Prescott, moving northeast at 25 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Prescott, Emmet, Blevins, Bluff City, McCaskill, Sutton, Laneburg and
Boughton.

A severe thunderstorm watch remains in effect until 1000 PM CDT for
southwestern Arkansas.

LAT...LON 3390 9330 3388 9331 3384 9329 3383 9326
      3383 9323 3380 9318 3382 9314 3377 9310
      3374 9311 3363 9345 3390 9366 3396 9358
      3394 9351 3396 9347 3395 9342 3396 9338
TIME...MOT...LOC 0047Z 222DEG 22KT 3386 9333

FB
Special weather statement, May 11, 7:56 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Shreveport LA
756 PM CDT THU MAY 11 2017

TXZ126-120145-
Marion TX-
756 PM CDT THU MAY 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARION COUNTY UNTIL 845
PM CDT...

At 756 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smithland, or 20 miles northeast of Marshall, moving east
northeast near 10 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Smithland and Gray.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 1000 PM CDT for
northwestern Louisiana...and northeastern Texas.

LAT...LON 3288 9404 3271 9404 3271 9409 3272 9409
      3273 9410 3273 9409 3274 9410 3274 9414
      3272 9416 3272 9418 3285 9420
TIME...MOT...LOC 0056Z 247DEG 5KT 3277 9413

13
Local storm report, May 11, 8:06 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
806 PM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     9 SE HENDERSON          32.09N 94.68W
05/11/2017                   RUSK               TX   EMERGENCY MNGR

            TREE DOWN ON A HOUSE ALONG COUNTY ROAD 362
            IN EAST RUSK COUNTY.

&&

PALMER
Local storm report, May 11, 8:07 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
807 PM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     7 N MOUNT ENTERPRISE    32.01N 94.70W
05/11/2017                   RUSK               TX   AMATEUR RADIO

            TREES AND POWERLINES DOWN AROUND MINDEN.

&&

PALMER
Local storm report, May 11, 8:11 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
811 PM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     TSTM WND DMG     8 N MOUNT ENTERPRISE    32.02N 94.68W
05/11/2017                   RUSK               TX   AMATEUR RADIO

            2 EAST OF MINDEN, TREES ARE DOWN.

&&

PALMER
Local storm report, May 11, 8:43 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
843 PM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     TSTM WND DMG     6 S MOUNT ENTERPRISE    31.82N 94.68W
05/11/2017                   NACOGDOCHES        TX   EMERGENCY MNGR

            TREE ACROSS ROAD ON FM 1087 HUNDREDS YARDS
            EAST OF HWY 259.

&&

PALMER

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:08 PM CDTTornado WarningSHVPanola, Rusk19 min
May 11, 7:11 PM CDTTornado WarningSHVCherokee, Nacogdoches, Rusk24 min
May 11, 7:27 PM CDTTornado WarningSHVPanola33 min
May 11, 7:40 PM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches65 min
May 11, 7:56 PM CDTSpecial Weather StatementSHVMarion49 min
May 11, 8:32 PM CDTTornado WarningSHVNacogdoches, Rusk, Shelby43 min
May 11, 9:00 PM CDTTornado WarningSHVShelby29 min
May 11, 9:08 PM CDTTornado WarningSHVCamp, Franklin, Titus, Wood52 min
May 11, 9:17 PM CDTSevere Thunderstorm WarningSHVShelby43 min
May 11, 9:46 PM CDTSevere Thunderstorm WarningSHVCamp, Cass, Morris, Titus44 min
May 11, 10:21 PM CDTSevere Thunderstorm WarningSHVCherokee, Smith54 min
May 11, 11:07 PM CDTSpecial Weather StatementSHVFranklin, Titus, Wood38 min
May 11, 11:18 PM CDTSpecial Weather StatementSHVRusk42 min
May 11, 11:51 PM CDTSpecial Weather StatementSHVTitus39 min
May 12, 12:02 AM CDTSpecial Weather StatementSHVUpshur58 min
May 12, 12:40 AM CDTSpecial Weather StatementSHVAngelina, Nacogdoches, San Augustine, Shelby50 min
May 12, 4:32 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more13 hr
May 11, 8:11 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo64 min
May 11, 8:17 PM CDTTornado WarningSHVBossier, Caddo28 min
May 11, 8:52 PM CDTTornado WarningSHVBossier, Webster18 min
May 11, 7:24 PM CDTSpecial Weather StatementSHVHempstead21 min
May 11, 7:47 PM CDTSpecial Weather StatementSHVNevada13 min
May 12, 12:32 AM CDTSpecial Weather StatementSHVSevier28 min
May 12, 1:00 AM CDTSpecial Weather StatementSHVSevier30 min
May 12, 2:55 PM CDTSpecial Weather StatementSHVNevada50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.